MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE CAGE GLENOID MEDIUM, ALPHA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE CAGE GLENOID MEDIUM, ALPHA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 314-13-03
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this 65 y/o female patient's left shoulder was revised approximately 8 months post op.Patient was trying to remove a wetsuit that was difficult to get off.She felt something give way and then had pain from this event onwards.Patient had a preserve stem tsr with a standard caged glenoid.During the revision, the metal pegs have broken off from the poly /peg interface.Everything was removed and replaced into a rtsr.Patient was last known to be in stable condition following the event.Unable to obtain images or x-rays.Product not returning: disposed at hospital.
 
Additional Manufacturer Narrative
(h3) pending evaluation: (d10) concomitant device(s): a10012 - gps implant kit v2 7025223092.310-01-44 - equinoxe, humeral head short, 44mm (alpha) 6744719.300-20-02 - equinox square torque define screw drive kit a020682.321-52-10 - 3.2mm k-wire, thd, short 2 k-wires per pack a253474.300-10-15 - equinoxe replicator plate 1.5mm o/s a429288.300-30-06 - equinoxe preserve stem 6mm a632540.531-78-20 - shouldr gps hex pins kit a787435.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h3: the reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Operative notes and/or medical records were not provided for review of usage/ technique.A review of manufacturing data was performed and no discrepancies were found.A review of complaint history determined that no further action is required as no trends were identified.The investigation results concluded that the reported event occurred due to the result of the patient¿s forced movement while trying to remove a wetsuit, which led to pain, and likely caused the reported prosthesis fracture.However, this cannot be confirmed because the revised components were not returned to exactech for evaluation and no images or radiographs were provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The product associated with the reported event is within the scope of recall z-1412-2024; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.The following sections were corrected: h6.The revision reported was likely the result of the patient¿s forced movement while trying to remove a wetsuit, which led to pain, and likely caused the reported prosthesis fracture.However, this cannot be confirmed because the revised components were not returned to exactech for evaluation and no images or radiographs were provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE CAGE GLENOID MEDIUM, ALPHA
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key20256841
Report Number1038671-2024-03624
Device Sequence Number15428081
Product Code KWS
UDI-Device Identifier10885862172686
UDI-Public10885862172686
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113309
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2024
Device Catalogue Number314-13-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer12/13/2024
12/13/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date12/19/2024
02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale